A new proof that the product of three or more exponential random variables is moment-indeterminate
We present a direct, short and transparent proof of the following result:Â The product X1...Xn of independent exponential random variables X1,...,Xn is moment-indeterminate if and only if n>=3. This and other complex analytic results concerning Stieltjes moment sequences and properties of the corresponding distributions appeared recently in Berg (2005).
Volume (Year): 80 (2010)
Issue (Month): 9-10 (May)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Gwo Dong Lin, 1997. "On the moment problems," Statistics & Probability Letters, Elsevier, vol. 35(1), pages 85-90, August.
- Ostrovska, Sofiya & Stoyanov, Jordan, 2005. "Stieltjes classes for M-indeterminate powers of inverse Gaussian distributions," Statistics & Probability Letters, Elsevier, vol. 71(2), pages 165-171, February.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:80:y:2010:i:9-10:p:792-796. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If references are entirely missing, you can add them using this form.